Alert archive / Mississippi / Freeze Warnings in 2005

Freeze Warning 2, NWS Jackson, MS

November 16, 200547 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this freeze warning at Nov 16, 2005, 3:03 PM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Nov 16, 2005, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2005, 3:03 PM CST (21:03 UTC)
In effect from
Nov 16, 2005, 10:00 PM CST
Expired
Nov 17, 2005, 9:00 AM CST
In force
11 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-175 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 162103
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST WED NOV 16 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
170515-
/O.UPG.KJAN.FZ.A.0001.051117T0000Z-051117T1200Z/
/O.NEW.KJAN.FZ.W.0002.051117T0400Z-051117T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
303 PM CST WED NOV 16 2005

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT HAS PUSHED THROUGH THE AREA AND IS USHERING IN A
COLD AND DRY POLAR AIRMASS TO THE ARKLAMISS REGION. CLEAR SKIES AND
DECREASING WINDS TONIGHT AND EARLY THURSDAY MORNING WILL RESULT IN
TEMPERATURES DROPPING INTO THE 20S ACROSS MUCH OF THE AREA. THIS WILL
BE THE FIRST FREEZE OF THE SEASON FOR AREAS SOUTH OF INTERSTATE 20.

READINGS SHOULD PLUNGE INTO THE LOWER 20S ALONG THE HIGHWAY 82
CORRIDOR...INTO THE MIDDLE 20S IN THE INTERSTATE 20 REGION... AND IN
THE UPPER 20S ALONG THE HIGHWAY 84 CORRIDOR.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. SIMILAR OR SLIGHTLY COLDER TEMPERATURES WILL
OCCUR TOMORROW NIGHT ALSO.

$$
2 follow-up statements
000 
WWUS74 KJAN 170354
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
954 PM CST WED NOV 16 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171200-
/O.CON.KJAN.FZ.W.0002.051117T0400Z-051117T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
954 PM CST WED NOV 16 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. 

A STRONG COLD FRONT HAS PUSHED THROUGH THE AREA AND IS USHERING
IN A COLD AND DRY POLAR AIRMASS TO THE ARKLAMISS REGION. CLEAR
SKIES AND DECREASING WINDS TONIGHT WILL RESULT IN TEMPERATURES
DROPPING INTO THE 20S ACROSS MUCH OF THE AREA. THIS WILL BE THE FIRST
FREEZE OF THE SEASON FOR AREAS SOUTH OF INTERSTATE 20.

READINGS SHOULD PLUNGE INTO THE MIDDLE 20S ACROSS MUCH OF CENTRAL
MISSISSIPPI...WITH UPPER 20S EXPECTED ALONG THE HIGHWAY 84 CORRIDOR.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. SIMILAR OR SLIGHTLY COLDER TEMPERATURES
WILL OCCUR TOMORROW NIGHT ALSO.

$$

GAGAN
000 
WWUS74 KJAN 171151
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
551 AM CST THU NOV 17 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171500-
/O.CON.KJAN.FZ.W.0002.000000T0000Z-051117T1500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
551 AM CST THU NOV 17 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST TODAY.

NORTHERLY WINDS...IN WAKE OF A STRONG COLD FRONT...HAVE BROUGHT A
COLD AND DRY POLAR AIRMASS TO THE ARKLAMISS REGION. WITH CLEAR
SKIES...TEMPERATURES HAVE FALLEN TO OR BELOW FREEZING AT SEVERAL
LOCATIONS THIS MORNING. TEMPERATURES ARE EXPECTED TO WARM INTO THE
40S BY 900 AM.

SLIGHTLY COLDER TEMPERATURES ARE EXPECTED TONIGHT...WITH MOST PLACES
DROPPING BELOW FREEZING BY FRIDAY MORNING. BECAUSE OF THIS...ANOTHER FREEZE
WARNING MAY BE REQUIRED OVER AT LEAST PART OF THE REGION FOR TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION. 

$$

10

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 16, 2:39 PM CST, 24 minutes earlier.

Area forecast discussion, Nov 16, 2:39 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CST WED NOV 16 2005

.DISCUSSION...
TODAY THROUGH THURSDAY NIGHT...DEEP UPPER LEVEL TROUGH EXTENDING
DOWN FROM THE GREAT LAKES IS THE DOMINATING FACTOR OVER THE AREA.
STRONG HIGH PRESSURE CENTERED OVER THE CENTRAL STATES IS DRIVING
COLD AIR INTO MISSISSIPPI. ONLY CONCERN FOR THIS FORECAST PERIOD
WILL BE THE COLDEST TEMPERATURES OF THE YEAR. 850MB TEMPERATURES
WILL RANGE FROM -5 IN THE NORTH TO 0 IN THE SOUTH. THIS COMBINED
WITH RADIATIONAL COOLING WILL PUSH TEMPERATURES INTO THE MID TO LOW
20S OVERNIGHT.

THE HIGH WILL SHIFT FURTHER EAST INTO THE OHIO VALLEY ON THURSDAY
AND THE WINDS SHOULD BY LIGHTER TOMORROW AFTERNOON. WITH THE
LOCATION OF THE HIGH...TEMPERATURES TOMORROW NIGHT SHOULD BE A
COUPLE OF DEGREES COOLER WITH THE LIGHTER SURFACE FLOW AND SIMILAR
UPPER AIR CONDITIONS. THIS WILL BE THE FIRST TIME MOST OF THE AREA
WILL HAVE SEEN TEMPERATURES THIS COLD SO WE HAVE UPGRADED THE FREEZE
WATCH TO A FREEZE WARNING FOR THE ENTIRE AREA OVERNIGHT TONIGHT.
RECORDS MAY FALL OVERNIGHT TONIGHT AND TOMORROW NIGHT ESPECIALLY
OVER THE SOUTHERN COUNTIES WITH THE COLD TEMPERATURES./15/

.LONG TERM...FRIDAY THROUGH WEDNESDAY...
MEDIUM RANGE MODELS AND ENSEMBLES WERE GENERALLY SIMILAR WITH THE
SURFACE AND UPPER FEATURES OF THE AMPLIFIED PATTERN WITH ONLY SOME
SLIGHT DIFFERENCES WITH THE PASSAGE OF THE FEATURES.

THE BROAD LONGWAVE TROUGH OVER THE EASTERN HALF OF THE COUNTRY WILL
CONTINUE TO BE REINFORCED FROM FRIDAY ONWARD.  SEVERAL SHORTWAVE
TROUGHS...PASSING SOUTHEAST FROM THE NORTHERN PLAINS...ARE EXPECTED
TO AID IN BRINGING SHOTS OF DRY AIR TO OUR REGION FRIDAY...OVER THE
WEEKEND (SATURDAY NIGHT)...AND EARLY NEXT WEEK.  THERE MIGHT EVEN BE
A FRONTAL PASSAGE WITH ONE OF THE SHORTWAVES THIS WEEKEND...AS WELL
AS MONDAY NIGHT WITH A STRONGER ONE.  WITH VERY LITTLE...IF
ANY...MOISTURE EXPECTED TO RETURN IN THE EXTENDED PERIOD...RAIN
CHANCES SHOULD REMAIN ABOUT NIL WITH PRECIPITABLE WATER LESS THAN
.25 INCH AT TIMES...WHICH WILL NOT PROVIDE MUCH MOISTURE WITH EACH
SYSTEMS ARRIVAL.

RIGHT NOW THOUGH...IT LOOKS LIKE THE MOST SIGNIFICANT SHORTWAVE
TROUGH WILL MOVE FROM THE MID-MISSISSIPPI TO THE TENNESSEE VALLEY IN
THE MONDAY/TUESDAY TIME FRAME.  THIS SHORTWAVE TROUGH WILL LIKELY
PUSH A COLD FRONT THROUGH THE SOUTHEAST AND APPEARS TO HAVE A LESS
SHALLOW POCKET OF COLD AIR ACCOMPANYING THE SYSTEM (RELATIVELY
SPEAKING...OF COURSE).  COLD AIR ADVECTION AT THE 850 AND 925 MB
LEVELS IS ALSO THE MOST SIGNIFICANT WITH THE PASSAGE OF THIS SYSTEM.
NUMERICAL GUIDANCE ALREADY SEEMS TO BE GOING BELOW NORMAL FOR THIS
TIME OF YEAR. WILL CONTINUE TO UNDERCUT GUIDANCE BY A FEW DEGREE FOR
THE PERIOD IN THE HIGHS AND LOWS.
/17/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD UNDER
STRONG HIGH PRESSURE. THE GUSTY WINDS WILL SUBSIDE BY SUNSET./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       26  54  25  56 /   0   0   0  10
MERIDIAN      26  54  23  55 /   0   0   0  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY FOR
     MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-
     MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-
     MSZ039-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
     MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-
     MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-
     MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

LA...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY FOR
     LAZ007-LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-
     LAZ026.

AR...FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST THURSDAY FOR
     ARZ074-ARZ075.

&&

15/17
Hazardous weather outlook, Nov 16, 4:57 AM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0457 AM CST WED NOV 16 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
171057-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0457 AM CST WED NOV 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...SEASONAL THREATS...
A COLD AND DRY AIRMASS WILL FILTER INTO THE REGION TODAY. THIS
COMBINED WITH CLEAR SKIES AND LIGHT WINDS TONIGHT...WILL ALLOW
TEMPERATURES TO DROP RAPIDLY AFTER SUNSET. THE WHOLE OUTLOOK AREA
WILL DROP BELOW FREEZING BY THURSDAY MORNING WITH THE LOWER 20S
EXPECTED IN THE NORTH. THIS WILL BE THE FIRST FREEZE OF THE
SEASON FOR AREAS SOUTH OF INTERSTATE TWENTY. PREPARATIONS SHOULD
BE MADE TO PROTECT SENSITIVE VEGETATION AND PETS FROM THE COLD
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...THURSDAY AND FRIDAY...
TEMPERATURES ARE EXPECTED TO BE A COUPLE OF DEGREES COLDER FRIDAY
MORNING THAN THEY WERE THURSDAY MORNING...ESPECIALLY IN THE
NORTHEAST. TEMPERATURES WILL BEGIN TO DROP RAPIDLY AFTER SUNSET
THURSDAY AND BOTTOM OUT IN THE LOWER 20S IN THE NORTH RANGING TO
THE UPPER 20S IN THE SOUTH. MOST SITES WILL EXPERIENCE SIX TO
EIGHT HOURS BELOW FREEZING. AGAIN...PREPARATIONS SHOULD BE TAKEN
TO PROTECT SENSITIVE VEGETATION AND PETS FROM THE COLD.

...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED THROUGH WEDNESDAY MORNING
NOVEMBER 23.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Nov 16, 1:22 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CST WED NOV 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             RULEVILLE               33.72N 90.55W
11/15/2005  0.88 INCH        SUNFLOWER          MS   LAW ENFORCEMENT

0500 PM     TSTM WND DMG     7 SW PORT GIBSON        31.88N 91.07W
11/15/2005                   CLAIBORNE          MS   UTILITY COMPANY

            POWER LINES DOWN AND A FEW TREES AROUND THE PATTISON
            COMMUNITY.

0513 PM     TSTM WND DMG     5 SW FERRIDAY           31.58N 91.62W
11/15/2005                   CONCORDIA          LA   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN BETWEEN MONTEREY AND FERRIDAY.

0515 PM     TSTM WND DMG     4 W DENTVILLE           31.96N 90.62W
11/15/2005                   COPIAH             MS   LAW ENFORCEMENT

            LARGE TREE WAS BLOWN DOWN.

0550 PM     TSTM WND DMG     7 E NATCHEZ             31.55N 91.27W
11/15/2005                   ADAMS              MS   UTILITY COMPANY

            A FEW TREES AND POWER LINES DOWN.

0640 PM     TSTM WND DMG     BUDE                    31.46N 90.85W
11/15/2005                   FRANKLIN           MS   EMERGENCY MNGR

            A COUPLE OF TREES BLOWN DOWN OFF HWY 98 IN BUDE.

0655 PM     TSTM WND DMG     MCCALL CREEK            31.51N 90.70W
11/15/2005                   FRANKLIN           MS   EMERGENCY MNGR

            A FEW TREES BLOWN DOWN NEAR MCCALL CREEK.

&&

CME
Local storm report, Nov 16, 2:36 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CST WED NOV 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             VAIDEN                  33.33N 89.75W
11/15/2005  0.75 INCH        CARROLL            MS   COUNTY OFFICIAL

            1/2 TO 3/4 INCH HAIL FELL FOR SEVERAL MINUTES IN VAIDEN.

0340 PM     HAIL             5 NNE UNION CHURCH      31.75N 90.75W
11/15/2005  1.00 INCH        JEFFERSON          MS   PUBLIC

            REPORTED ALONG HWY 552 2 NW OF PLEASANT HILL.

0410 PM     FUNNEL CLOUD     BENOIT                  33.65N 91.01W
11/15/2005                   BOLIVAR            MS   EMERGENCY MNGR

0430 PM     HAIL             5 NE BENOIT             33.70N 90.95W
11/15/2005  1.00 INCH        BOLIVAR            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED NEAR HIGHWAY 1 AND HIGHWAY
            446.

0435 PM     HAIL             CLEVELAND               33.74N 90.73W
11/15/2005  0.75 INCH        BOLIVAR            MS   EMERGENCY MNGR

            ALSO IN BOYLE.

0440 PM     HAIL             RULEVILLE               33.72N 90.55W
11/15/2005  0.75 INCH        SUNFLOWER          MS   EMERGENCY MNGR

0443 PM     HAIL             RULEVILLE               33.72N 90.55W
11/15/2005  0.88 INCH        SUNFLOWER          MS   LAW ENFORCEMENT

0500 PM     TSTM WND DMG     7 SW PORT GIBSON        31.88N 91.07W
11/15/2005                   CLAIBORNE          MS   UTILITY COMPANY

            POWER LINES DOWN AND A FEW TREES AROUND THE PATTISON
            COMMUNITY.

0505 PM     TSTM WND DMG     2 SW INDIANOLA          33.43N 90.67W
11/15/2005                   SUNFLOWER          MS   EMERGENCY MNGR

            SPOTTER REPORTED DEBRIS IN THE AIR. POSSIBLE TORNADO.

0513 PM     TSTM WND DMG     5 SW FERRIDAY           31.58N 91.62W
11/15/2005                   CONCORDIA          LA   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN BETWEEN MONTEREY AND FERRIDAY.

0515 PM     TSTM WND DMG     4 W DENTVILLE           31.96N 90.62W
11/15/2005                   COPIAH             MS   LAW ENFORCEMENT

            LARGE TREE WAS BLOWN DOWN.

0520 PM     TSTM WND DMG     2 S INVERNESS           33.33N 90.59W
11/15/2005                   SUNFLOWER          MS   UTILITY COMPANY

            POWER POLE BLOWN DOWN.

0550 PM     TSTM WND DMG     7 E NATCHEZ             31.55N 91.27W
11/15/2005                   ADAMS              MS   UTILITY COMPANY

            A FEW TREES AND POWER LINES DOWN.

0555 PM     TSTM WND GST     COLUMBUS AFB            33.63N 88.45W
11/15/2005  67 MPH           LOWNDES            MS   OTHER FEDERAL

            MEASURED BY AIR FORCE OBSERVER AT KCBM.

0615 PM     TSTM WND DMG     ROXIE                   31.51N 91.07W
11/15/2005                   FRANKLIN           MS   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 84.

0625 PM     TSTM WND DMG     3 N GRENADA             33.82N 89.81W
11/15/2005                   GRENADA            MS   LAW ENFORCEMENT

            A COUPLE OF TREES WERE BLOWN DOWN.

0635 PM     TSTM WND DMG     6 NNE COLUMBUS          33.59N 88.36W
11/15/2005                   LOWNDES            MS   EMERGENCY MNGR

            TREES DOWN ON SPUR LINE ROAD.

0640 PM     TSTM WND DMG     BUDE                    31.46N 90.85W
11/15/2005                   FRANKLIN           MS   EMERGENCY MNGR

            A COUPLE OF TREES BLOWN DOWN OFF HWY 98 IN BUDE.

0655 PM     TSTM WND DMG     MCCALL CREEK            31.51N 90.70W
11/15/2005                   FRANKLIN           MS   EMERGENCY MNGR

            A FEW TREES BLOWN DOWN NEAR MCCALL CREEK.

0720 PM     TSTM WND DMG     2 S HARPERVILLE         32.47N 89.49W
11/15/2005                   SCOTT              MS   EMERGENCY MNGR

            A FEW TREES DOWN, 1 BLOCKING A ROAD.

0730 PM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
11/15/2005                   LINCOLN            MS   UTILITY COMPANY

            A FEW POWER LINES WERE DOWN AND A COUPLE OF TREES WERE
            DOWN ON HWY 583.

0852 PM     TSTM WND DMG     COLLINS                 31.64N 89.56W
11/15/2005                   COVINGTON          MS   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN.

0940 PM     TSTM WND DMG     LAUREL                  31.69N 89.14W
11/15/2005                   JONES              MS   EMERGENCY MNGR

            A FEW POWER LINES DOWN IN LAUREL, 1 TREE DOWN IN
            ELLISVILLE.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 6:00 PM CSTSevere Thunderstorm WarningJANFranklin45 min
Nov 15, 6:10 PM CSTSevere Thunderstorm WarningJANJefferson50 min
Nov 15, 6:10 PM CSTSevere Thunderstorm WarningJANHolmes40 min
Nov 15, 6:32 PM CSTTornado WarningJANLowndes28 min
Nov 15, 6:44 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lawrence, Lincoln76 min
Nov 15, 7:09 PM CSTSevere Thunderstorm WarningJANScott36 min
Nov 15, 8:04 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson56 min
Nov 15, 8:33 PM CSTSevere Thunderstorm WarningJANSmith57 min
Nov 15, 8:41 PM CSTTornado WarningJANCovington, Smith49 min
Nov 15, 9:04 PM CSTSevere Thunderstorm WarningJANJones56 min
Nov 15, 10:16 PM CSTFreeze WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more17 hr

Nearby

Freeze Warnings in Mississippi, 2005Freeze Warnings in Louisiana, 2005Freeze Warnings in Arkansas, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.